MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 40 CM; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 40 CM; INTRODUCER, CATHETER
Catalog Number CDC-44041-VPS2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported while attempting to peel the peel-away sheath, one side of the white sheath tab broke off.The user used the white portion of the sheath that was still intact and pulled the catheter to the opposite side to break the sheath.The sheath was removed.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for analysis.Signs of use were observed.Visual analysis of the sheath revealed that the sheath tore incorrectly and separated adjacent to the one of the tabs.A portion of the proximal end of the peel-away extrusion was still molded to the separated tab.Microscopic examination confirmed the damage and revealed that the point of separation was stretched and jagged.It was also noted that the peel-away sheath was split completely down one side of the score line.The other score line was intact.The length of the sheath body measured 2 3/4" , which is within the specification limits of 2 5/8"-2 7/8" per the sheath peel-away product drawing.The outer/inner diameter could not be accurately measured as one side of the score line was completely split.Functional inspection could not be performed due to the damage.Manufacturing was contacted as a part of this complaint investigation.They confirmed that this will need to be further investigated by their facility.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report of a peel-away tearing incorrectly was confirmed through complaint investigation.Visual analysis revealed that one side of the peel-away extrusion tore incorrectly adjacent to one of the tabs.Despite the damage, the sheath met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from manufacturing, the root cause cannot be determined until further analysis can be performed by manufacturing.Therefore, a non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 40 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17607301
Report Number9680794-2023-00605
Device Sequence Number6206487
Product Code LJS
UDI-Device Identifier50801902120699
UDI-Public50801902120699
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/22/2024
Device Catalogue NumberCDC-44041-VPS2
Device Lot Number33F23C0391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age85 YR
Patient SexFemale